Robust Hamiltonicity of Dirac graphs

Michael Krivelevich, Choongbum Lee, Benny Sudakov

Research output: Contribution to journalArticlepeer-review

Abstract

A graph is Hamiltonian if it contains a cycle which passes through every vertex of the graph exactly once. A classical theorem of Dirac from 1952 asserts that every graph on n vertices with minimum degree at least n/2 is Hamiltonian. We refer to such graphs as Dirac graphs. In this paper we extend Dirac’s theorem in two directions and show that Dirac graphs are robustly Hamiltonian in a very strong sense. First, we consider a random subgraph of a Dirac graph obtained by taking each edge independently with probability p, and prove that there exists a constant C such that if p ≥ C log n/n, then a.a.s. the resulting random subgraph is still Hamiltonian. Second, we prove that if a (1 : b) Maker-Breaker game is played on a Dirac graph, then Maker can construct a Hamiltonian subgraph as long as the bias b is at most cn/log n for some absolute constant c > 0. Both of these results are tight up to a constant factor, and are proved under one general framework.

Original languageEnglish
Pages (from-to)3095-3130
Number of pages36
JournalTransactions of the American Mathematical Society
Volume366
Issue number6
DOIs
StatePublished - 2014

Fingerprint

Dive into the research topics of 'Robust Hamiltonicity of Dirac graphs'. Together they form a unique fingerprint.

Cite this